We consider the theoretical and numerical aspects of the quadrature rules associated with a sequence of polynomials generated by a special RII recurrence relation. We also look into some methods for generating the nodes (which lie on the real line) and the positive weights of these quadrature rules. With a simple transformation, these quadrature rules on the real line also lead to certain positive quadrature rules of highest algebraic degree of precision on the unit circle. This way, we also introduce new approaches to evaluate the nodes and weights of these specific quadrature rules on the unit circle.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Subscribe to journal
Immediate online access to all issues from 2019. Subscription will auto renew annually.
This is the net price. Taxes to be calculated in checkout.
Ammar, G.S., Calvetti, D., Reichel, L.: Continuation methods for the computation of zeros of Szegő polynomials. Linear Algebra Appl. 249, 125–155 (1996)
Ammar, G.S., Gragg, W., Reichel, L.: Constructing a Unitary Hessenberg Matrix from Spectral Data, Numerical Linear Algebra, Digital Signal Processing and Parallel Algorithms, vol. 70, pp 385–395. NATO Advanced Science Institutes Series F: Computer and Systems Sci., Leuven (1988)
Bracciali, C.F., Silva, J.S., Sri Ranga, A.: Explicit formulas for OPUC and POPUC associated with measures which are simple modifications of the Lebesgue measure. Appl. Math. Comput. 271, 820–831 (2015)
Bracciali, C.F., Sri Ranga, A., Swaminathan, A.: Para-orthogonal polynomials on the unit circle satisfying three term recurrence formulas. Appl. Numer. Math. 19, 19–40 (2016)
Bultheel, A., Cantero, M.J., Cruz-Barroso, R.: Matrix methods for quadrature formulas on the unit circle. A survey. J. Comput. Appl. Math. 284, 78–100 (2015)
Cantero, M.J., Cruz-Barroso, R., González-Vera, P.: A matrix approach to the computation of quadrature formulas on the unit circle. Appl. Numer. Math. 58, 296–318 (2008)
Chihara, T.S.: An Introduction to Orthogonal Polynomials, Mathematics and its Application Series. Gordon and Breach, New York (1978)
Costa, M.S., Felix, H.M., Sri Ranga, A.: Orthogonal polynomials on the unit circle and chain sequences. J. Approx. Theory 173, 14–32 (2013)
Erdélyi, T., Nevai, P., Zhang, J., Geronimo, J.: A simple proof of “Favard’s theorem” on the unit circle. Atti Sem. Mat. Fis. Univ. Modena 39, 551–556 (1991). Also in “Trends in Functional Analysis and Approximation Theory” (Acquafredda di Maratea, 1989), 4146, Univ. Modena Reggio Emilia, Modena, (1991)
Gautschi, W.: Computational aspects of three-term recurrence relations. SIAM Rev. 9, 24–82 (1967)
Gautschi, W.: A survey of Gauss-Christoffel quadrature formulae. In: Butzer, P. L., Fehér, F., Christoffel, E.B. (eds.) “The Influence of his Work on Mathematics and the Physical Sciences”, pp 72–147. Basel, Birkhäuser (1981)
Gautschi, W.: On generating orthogonal polynomials. SIAM J. Sci. Statist. Comput. 3, 289–317 (1982)
González-Vera, P., Perdomo-Pío, F., Stessin, M.: Quadrature and orthogonality associated with the Cayley transform. J. Math. Anal. Appl. 420, 20–39 (2014)
Ismail, M.E.H.: Monotonicity of zeros of orthogonal polynomials. In: Stanton, D. (ed.) q-Series and Partitions, pp 177–190. Springer, New York (1989)
Ismail, M.E.H., Masson, D.R.: Generalized orthogonality and continued fractions. J. Approx. Theory 83, 1–40 (1995)
Ismail, M.E.H., Sri Ranga, A.: RII type recurrence, generalized eigenvalue problem and orthogonal polynomials on the unit circle. Linear Algebra Appl. 562, 63–90 (2019)
Jones, W.B., Njstad, O., Thron, W.J.: Moment theory, orthogonal polynomials, quadrature and continued fractions associated with the unit circle. Bull. London Math. Soc. 21, 113–152 (1989)
Li, K., Li, T.Y., Zeng, Z.: An algorithm for the generalized symmetric tridigonal eigenvalue problem. Numer. Algor. 8, 269–291 (1994)
Martínez-Finkelshtein, A., Silva Ribeiro, L.L., Sri Ranga, A., Tyaglov, M.: Complementary Romanovski-Routh polynomials: from orthogonal polynomials on the unit circle to Coulomb wave functions. Proc. Amer. Math. Soc., to appear, https://doi.org/10.1090/proc/14423
Rahman, Q.I., Schmeisser, G.: Analytic Theory of Polynomials. Clarendon Press, Oxford (2002)
Schwarz, H.R., Stiefel, E., Rutishauser, H.: Numerical Analysis of Symmetric Matrices. Prentice-Hall Press, Englewood Cliffs (1973)
Simon, B.: Orthogonal Polynomials on the Unit Circle. Part 1. Classical Theory, American Mathematical Society Colloquium Publications, vol. 54, part 1,. American Mathematical Society, Providence (2004)
Verblunsky, S.: On positive harmonic functions: a contribution to the algebra of Fourier series. Proc. London Math. Soc. 38, 125–157 (1935)
Watkins, D.S.: Some perspectives on the eigenvalue problem. SIAM Rev. 35, 430–471 (1993)
Wilkinson, J.H.: The Algebraic Eigenvalue Problem. Oxford University Press, Oxford (1965)
Zhedanov, A.: Biorthogonal rational functions and generalized eigenvalue problem. J. Approx. Theory 101, 303–329 (1999)
The authors are grateful to the anonymous referees for the constructive comments and suggestions, which helped us to improve the manuscript.
Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.
This work is part of the PhD thesis of the author (JAP) at UNESP and supported by a grant from CAPES of Brazil. The research of the author (CFB) was partially supported by the research grants 305208/2015-2 and 402939/2016-6 from CNPq of Brazil. The research of the author (ASR) was partially supported by the research grant 305073/2014-1 from CNPq and the research grants 2016/09906-0 and 2017/12324-6 from FAPESP of Brazil.
About this article
Cite this article
Bracciali, C.F., Pereira, J.A. & Ranga, A.S. Quadrature rules from a RII type recurrence relation and associated quadrature rules on the unit circle. Numer Algor 83, 1029–1061 (2020). https://doi.org/10.1007/s11075-019-00714-w
- Orthogonal polynomials on the unit circle
- Quadrature rules
- RII type recurrence relation
Mathematics Subject Classification (2010)